Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Brownsville, TX

March 13, 2021

NWS Brownsville, TX issued this small craft advisory at Mar 13, 2021, 2:11 PM CST. It took effect at Mar 13, 2021, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2021, 2:11 PM CST (20:11 UTC)
In effect from
Mar 13, 2021, 6:00 PM CST
Expired
Mar 14, 2021, 12:34 PM CDT
In force
18 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

823 
WHUS74 KBRO 132011
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
211 PM CST Sat Mar 13 2021

GMZ150-155-170-175-140415-
/O.NEW.KBRO.SC.Y.0022.210314T0000Z-210314T1500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
211 PM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO
10 AM CDT SUNDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 6 PM CST this evening to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
008 
WHUS74 KBRO 140336
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
936 PM CST Sat Mar 13 2021

GMZ150-155-170-175-141500-
/O.CON.KBRO.SC.Y.0022.000000T0000Z-210314T1500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
936 PM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
366 
WHUS74 KBRO 140846 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
346 AM CDT Sun Mar 14 2021

GMZ150-155-170-175-141800-
/O.EXT.KBRO.SC.Y.0022.000000T0000Z-210314T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
346 AM CDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Seas of 5 to 7 feet between 0 and 20 nautical miles and 6
  to 8 feet between 20 and 60 nautical miles. 

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
397 
WHUS74 KBRO 141457
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
957 AM CDT Sun Mar 14 2021

GMZ150-155-170-175-141800-
/O.CON.KBRO.SC.Y.0022.000000T0000Z-210314T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
957 AM CDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Seas around 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
670 
WHUS74 KBRO 141734
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1234 PM CDT Sun Mar 14 2021

GMZ150-155-170-175-141845-
/O.CAN.KBRO.SC.Y.0022.000000T0000Z-210314T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1234 PM CDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Marine conditions have improved this morning as winds and seas 
have subsided below Small Craft Advisory criteria. Small craft
should continue to exercise caution across all coastal waters,
especially into mid afternoon, as a cold front arrives with 
northerly winds. 

$$

56

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 11:20 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 13, 11:20 AM CST, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1120 AM CST Sat Mar 13 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The daytime heating and strengthening southerly low
level flow are mixing out the low ceilings from earlier this
morning allowing for a return to VFR levels. This will likely
persist into the afternoon and early evening hours, with lowering
ceilings returning once again after sunset as the nocturnal low
level inversion starts reforming. This will result in a return of
MVFR ceilings for the overnight hours. A cold front will approach
the RGV late in the current TAF period pushing through the region
tomorrow morning resulting in the surface flow starting to swing
around from the SW-NW.

&&

.PREV DISCUSSION... /issued 535 AM CST Sat Mar 13 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...LIFR to MVFR conditions are prevailing at the
aerodromes right now. Full VFR should kick in later this morning
with increasing surface winds mixing the atmosphere. Although
winds will then diminish a bit for the overnight hours, cloud
decks will slip into MVFR territory.

PREV DISCUSSION... /issued 309 AM CST Sat Mar 13 2021/

SHORT TERM (Now through Sunday): The main event in this portion of
the full forecast will be the Sunday morning passage of a cold
front. Isolated to scattered showers are anticipated on Sunday for
the central and eastern portions of BRO CWFA and especially over the
northern ranchlands, immediate three coastal counties, and lower
Texas coastal waters. The front will serve to bring temperatures to
more near normal values, with dry weather and well above normal
temperatures expected in advance of the cold front.

At the local beaches, rough seas and swell from the southeast will
result in a High Risk of rip currents today and Sunday.

LONG TERM (Sunday Night through Friday): On Sunday night, a weak
cold front will have just made it to the lower Texas coast, ushering
in slightly cooler and drier conditions overnight. A return flow
will quickly redevelop by Monday morning, allowing for a slight
warming trend through midweek. Another mid level low will move
across the Desert Southwest early next week and into the Southern
Plains by Wednesday. The surface low pressure system associated with
this mid level low will drag a cold front through Deep South Texas
during the day on Wednesday. This midweek front will bring a chance
of showers to the area and there could be enough instability to
support some isolated thunderstorms, with the best chances near the
coast. Behind the front, slightly cooler and drier conditions will
commence as mid level ridging builds through the end of the week.

MARINE: Now through Sunday...Adverse marine conditions are
expected along the Lower Texas Coast during the period. First,
dense marine fog is likely for the Laguna Madre and Gulf of Mexico
waters from 0 to 20 nautical miles offshore in advance of the
late Sunday morning or early Sunday afternoon passage of a cold
front. Second, strong winds and rough seas in advance of and
behind the aforementioned cold front will result in Small Craft
Exercise Caution and Small Craft Advisory for the lower Texas
coastal waters for the entire forecast period.

Sunday Night through Friday...With a weak cold front stalling
just along the lower Texas coastline on Sunday night, winds will
remain rather light through Tuesday morning and seas will
gradually subside. Southeast winds will become moderate on Tuesday
as the pressure gradient tightens between high pressure over the
eastern Gulf and low pressure over West Texas. The next cold front
will move through the lower Texas coastal waters on Wednesday,
bringing in moderate to strong northerly winds and a chance for
showers and some isolated thunderstorms. Small Craft Advisories
may be needed Wednesday night into Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  64  76  60 /   0   0  20  10
BROWNSVILLE          83  68  78  62 /   0   0  20  10
HARLINGEN            86  66  79  60 /   0   0  20  10
MCALLEN              88  66  81  59 /   0   0  10  10
RIO GRANDE CITY      92  64  83  56 /   0   0   0   0
SOUTH PADRE ISLAND   74  65  70  63 /   0   0  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ256-257-351.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...60-Speece
Long Term...56-Hallman
Hazardous weather outlook, Mar 13, 10:55 AM CST, 3 hours 16 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Brownsville TX
1055 AM CST Sat Mar 13 2021

TXZ248>257-351-353-141200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1055 AM CST Sat Mar 13 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Rest of Today and Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-141200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1055 AM CST Sat Mar 13 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Rest of Today and Tonight

A Small Craft Advisory may be needed later tonight for the Gulf of
Mexico waters from 0 to 60 nautical miles offshore.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional Small Craft Advisories are possible along the Lower
Texas Coast Sunday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:40 AM CSTMarine Dense Fog AdvisoryBRO9 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.